Alert archive / Maryland / Areal Flood Warnings in 2009
Areal Flood Warning 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 22, 2009, 12:45 AM EDT for Caroline County, Maryland. It was in force for 17 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2009, 12:45 AM EDT (04:45 UTC)
- Expired
- Aug 22, 2009, 5:45 PM EDT
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Caroline County, MD
The radar
The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:00 AM EDT | HEAVY RAIN 0 | Ridgely, MD | OVER 6 INCHES OF RAINFALL. |
| Aug 22, 4:19 AM EDT | FLOOD | Ridgely, MD | OVER 18 INCHES OR WATER IN THE LOWER AREAS OF TOWN ON RT480. MANY ROADS FLOODED AND CLOSED AND ONE IN RIDGELY WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KPHI 220445 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1245 AM EDT SAT AUG 22 2009 MDC011-220845- /O.NEW.KPHI.FA.W.0017.090822T0445Z-090822T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAROLINE MD- 1245 AM EDT SAT AUG 22 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... CAROLINE COUNTY IN EASTERN MARYLAND... * UNTIL 445 AM EDT * AT 1244 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED UP TO 3 INCHES OF RAIN HAD FALLEN. AN ADDITIONAL INCH OF RAIN IS POSSIBLE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3907 7584 3907 7574 3885 7590 3891 7594 $$ RNS
3 follow-up statements
000 WGUS41 KPHI 220837 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 AM EDT SAT AUG 22 2009 MDC011-221145- /O.EXT.KPHI.FA.W.0017.000000T0000Z-090822T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAROLINE MD- 437 AM EDT SAT AUG 22 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND... * UNTIL 745 AM EDT * AT 428 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MOST OF THE HEAVY RAINFALL HAS MOVED OUT OF THE COUNTY. ALTHOUGH THIS IS THE CASE, FLOODING CONTINUES. CAROLINE COUNTY REPORTED THAT SIX INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF THE COUNTY. IN RESPONSE, MANY ROADS FLOODED AND ARE STILL UNDER WATER. CENTRAL AVENUE JUST OUTSIDE RIDGELY WAS PARTIALLY WASHED OUT. ROADS REMAIN CLOSED. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3907 7584 3907 7574 3885 7590 3891 7594 $$ KRUZDLO
000 WGUS41 KPHI 221047 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 647 AM EDT SAT AUG 22 2009 MDC011-221545- /O.EXT.KPHI.FA.W.0017.000000T0000Z-090822T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAROLINE MD- 647 AM EDT SAT AUG 22 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND... * UNTIL 1145 AM EDT * AT 645 AM EDT...NATIONAL WEATHER SERVICE4 RADAR INDICATED THAT MORE AREAS OF HEAVY RAIN WLL MOVE THROUGH THE AREA. THEREFORE, FLOODING THAT HAS BEEN ONGOING WILL CONTINUE. CAROLINE COUNTY REPORTED THAT SIX INCHES OF RAIN HAD ALREADY FALLEN OVER PARTS OF THE COUNTY. IN RESPONSE, MANY ROADS FLOODED AND ARE STILL UNDER WATER. CENTRAL AVENUE JUST OUTSIDE OF RIDGELY WAS PARTIALLY WASHED OUT. OTHER ROADS REMAIN CLOSED. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3907 7584 3907 7574 3885 7590 3891 7594 $$ RNS
000 WGUS41 KPHI 221527 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1127 AM EDT SAT AUG 22 2009 MDC011-222145- /O.EXT.KPHI.FA.W.0017.000000T0000Z-090822T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAROLINE MD- 1127 AM EDT SAT AUG 22 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND... * UNTIL 545 PM EDT SATURDAY * WHILE THE HEAVY RAIN HAS ENDED ACROSS THE REGION. MANY ROADS REMAIN CLOSED. A COCORAHS OBSERVER IN RIDGELY RECORDED 9.55 INCHES. FOLLOW THE DIRECTION OF EMERGENCY RESPONDERS IN YOUR AREA AND NEVER DRIVE AROUND BARRICADES. A FLOOD WARNING MEANS THAT FLOODING HAS BEEN REPORTED. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3907 7584 3907 7574 3885 7590 3891 7594 $$ TFG
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 21, 9:26 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 21, 9:26 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT FRI AUG 21 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL CONTINUE TO PUSH CLOSER TO THE REGION AND
ULTIMATELY STALL OVER US ON SUNDAY. THE FRONT IS ABLE TO BEGIN TO
MOVE EAST AGAIN ON MONDAY WITH A BUILDING HIGH PRESSURE SYSTEM
SLIDING IN BEHIND THE FRONT. ANOTHER COLD FRONT LOOKS TO MOVE
THROUGH LATE WEDNESDAY NIGHT INTO THURSDAY MORNING BEFORE STALLING
JUST TO OUR SOUTH AND EAST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE FORECAST HAS BEEN UPDATED TO REFLECT CURRENT CONDITIONS. THERE
WAS A LARGE AREA OF SHOWERS AND SCATTERED TSTMS DEVELOPING NEAR
DCA ON THE BACKSIDE OF THE UPPER VORT MIN AND AHEAD OF THE VORT
MAX. THIS IS PROGGED TO MOVE NNE THROUGH THE NIGHT AND SPREAD
THROUGHOUT THE REGION. ALSO, WITH THE VERY MOIST ATMOSPHERE, ANY
SHOWERS OR TSTMS COULD CONTAIN HEAVY RAIN AS MENTIONED UNDER HYDRO
AND SUPPORTIVE OF THE ALREADY ISSUED FLASH FLOOD WATCH.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE BIG STORY THIS WEEKEND WILL BE THE APPROACH OF HURRICANE BILL
EVEN THOUGH BILL WILL PASS SOME 300 MILES TO THE EAST OF THE UNITED
STATES COAST. BECAUSE OF BILL, SATURDAY LOOKS TO BE A WASH IN MOST
REGION EXCEPT FOR AREAS CLOSER TO THE SHORE. THE WESTERN SIDE OF THE
PASSING STORM, WITH ITS SUBSIDING AIR, SHOULD HELP KEEP THE COASTAL
AREAS DRIER THAN FURTHER INLAND. BUT SINCE BILL SLOWS AND ULTIMATELY
STALLS THE COLD FRONT OVER THE REGION NUMEROUS SHOWERS AND
THUNDERSTORMS MAY STILL BE ABLE TO AFFECT THESE AREAS. AGAIN AS SAID
BEFORE, IT APPEARS THAT THE HEAVIEST OF THE RAIN WILL FALL IN OUR
FAR NORTHWESTERN ZONES WHERE THE SOUTHWEST FLOW IS ABLE TO TRAIN
CONVECTION OVER THESE REGIONS BEING AIDED BY THE TERRAIN.
ONCE BILL SHOOTS OFF TO THE NORTHEAST, THE FRONT IS ABLE TO PUSH
THROUGH ON SUNDAY AND THE POPS DECREASE DRAMATICALLY EVERYWHERE FOR
THE END OF THE WEEKEND. WE STILL MAY BE ABLE TO SEE SHOWERS AND
THUNDERSTORMS FIRE UP DURING THE AFTERNOON HOURS, BUT WITH THE WINDS
FINALLY TURNING MORE TO THE NORTHWEST, A DRYING TREND IS FORECASTED.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
5-WAVE MODEL GUIDANCE SHOWS THE WEAKENING BERMUDA HIGH STILL SITTING
OFFSHORE, ALTHOUGH A BIT FARTHER NORTHEAST, LESSENING ITS INFLUENCE
ON OUR CWA. A BUILDING MID-WEST RIDGE SLOWLY SHIFTS EASTWARD BUT AS
IT DOES THE LONG WAVE TROUGH DIGS DEEPER. NOT UNTIL LATE IN THE
PERIOD, WHEN THE BERMUDA HIGH FINALLY RELINQUISHES ITS GRASP ON THE
UNITED STATES, CAN THE TROUGH FULLY EJECT OFFSHORE.
UPPER LEVEL TROUGH JUST WEST OF THE REGION ON MONDAY WILL SLOWLY
MOVE EASTWARD. OPERATIONAL MODELS VARY ON THE TIMING OF THE TROUGHS
DEPARTURE BUT OVERALL THEY SHOW A DIGGING TREND OVER THE EAST BEFORE
MOVING OUT TO SEA. THERE SHOULD BE A DECENT AMOUNT OF UPPER LEVEL
SUBSIDENCE ACROSS THE REGION AS THE UPPER LEVEL JET MOVES OUT
PUTTING US UNDER THE LEFT ENTRANCE REGION. HOWEVER, WITH A MOIST
SOUTHWEST FLOW, DIURNALLY DRIVEN CONVECTION CANNOT BE RULED OUT.
WITH THE COLD FRONT ALL THE WAY THROUGH THE REGION, THE MID-WEST
HIGH IS ABLE TO ENCOMPASS THE CWA UNDER FAIRER WEATHER. THE NEXT
WEATHER SYSTEM APPEARS TO COME THROUGH ON THURSDAY AS A COLD FRONT
WHICH COULD SPARK SOME AFTERNOON SHOWERS AND THUNDERSTORMS. THIS IS
WHEN A BIG CHANGE MAY TAKE PLACE. THE GFS SHOWS A VERY TIGHT THERMAL
GRADIENT AND STRONG CAA TAKING PLACE ON THE BACKSIDE OF THE COLD
FRONT WHILE THE ECMWF SHOWS A MUCH WEAKER FRONT BUT WITH THE
STRONGER CAA AS WELL. 850MB TEMPERATURES MAY DIP INTO THE SINGLE
DIGITS WITH THE CRISP AND CLEAN CANADIAN AIRMASS AND SURFACE
TEMPERATURES AND DEW POINTS MAY DROP BELOW NORMAL.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A FAIRLY SOLID LINE OF THUNDERSTORMS EXTENDED FROM NORTHERN NEW
JERSEY, ACROSS SOUTHEASTERN PENNSYLVANIA TO CENTRAL MARYLAND AT
1900Z. THE CONVECTION WILL DRIFT TO THE EAST AND IT WILL AFFECT
KTTN, KPNE, KPHL AND KILG BETWEEN NOW AND 2100Z OR 2200Z. THE
EASTWARD PROGRESS OF THE LINE HAD BEEN SLOWING A BIT.
ONCE THE SUN SETS, AROUND 0000Z, ANY THUNDERSTORMS SHOULD WEAKEN.
HOWEVER, SHOWERS MAY LINGER INTO PARTS OF THE NIGHTTIME PERIOD. FOR
LATE TONIGHT, WE HAVE INDICATED SOME VISIBILITY RESTRICTIONS BEING
THAT THE AIRMASS OVER OUR REGION REMAINS QUITE HUMID.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE
ANTICIPATED FOR SATURDAY.
OUTLOOK...
A SLOW MOVING COLD FRONT FROM THE WEST IS FORECAST TO PASS THROUGH
OUR REGION FROM SATURDAY NIGHT INTO EARLY SUNDAY. UNTIL THAT TIME
OUR WEATHER WILL REMAIN QUITE UNSETTLED. DRIER AIR IS EXPECTED TO
BUILD IN FROM THE WEST FOR SUNDAY AND FOR THE EARLY PART OF THE NEW
WEEK.
&&
.MARINE...
HURRICANE BILL WILL PASS WELL TO OUR EAST OVER THE WEEKEND. PLEASE
REFER TO THE LATEST STATEMENTS FROM THE NATIONAL HURRICANE CENTER
REGARDING HURRICANE BILL. MEANWHILE, A SLOW MOVING COLD FRONT FROM
THE WEST IS FORECAST TO ARRIVE EARLY ON SUNDAY.
LONG PERIOD SWELLS ASSOCIATED WITH HURRICANE BILL HAVE REACHED THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY. THE SWELLS WILL CONTINUE
TO BUILD THROUGH SATURDAY, PEAKING ON SATURDAY NIGHT INTO SUNDAY.
WAVE HEIGHTS UP TO 12 OR 14 FEET ARE ANTICIPATED JUST A FEW MILES
OFF THE COAST.
THE LONG PERIOD SWELLS WILL CREATE HAZARDOUS CONDITIONS ON THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY, AND ON THE LOWER PART OF
DELAWARE BAY. AS A RESULT, A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THOSE LOCATIONS FOR THE ENTIRE WEEKEND.
CONDITIONS WILL BEGIN TO IMPROVE GRADUALLY FROM LATE SUNDAY INTO
MONDAY.
RIP CURRENTS/SURF...
A HIGH SURF ADVISORY HAS BEEN ISSUED FOR SATURDAY AND SUNDAY.
LONG PERIOD SWELLS ASSOCIATED WITH HURRICANE BILL HAVE REACHED THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY. THE SWELLS WILL CONTINUE
TO BUILD THROUGH SATURDAY, PEAKING ON SATURDAY NIGHT INTO SUNDAY.
WAVE HEIGHTS UP TO 12 OR 14 FEET ARE ANTICIPATED JUST A FEW MILES
OFF THE COAST. BREAKING WAVES IN THE SURF ZONES SHOULD RANGE MAINLY
FROM 5 TO 7 FEET, WITH SOME 8 FOOT WAVES POSSIBLE.
THERE WILL BE A HIGH RISK OF RIP CURRENTS THROUGH THE WEEKEND. A
HIGH RISK OF RIP CURRENTS MEANS THAT DANGEROUS AND POTENTIALLY
LIFE THREATENING CONDITIONS EXIST. FOLLOW THE RECOMMENDATIONS OF
THE LOCAL BEACH PATROL AND STAY OUT OF THE SURF IF YOU ARE DIRECTED
TO DO SO.
THE ROUGH SURF WILL ALSO CAUSE SOME BEACH EROSION ALONG THE COASTS
OF NEW JERSEY AND DELAWARE.
&&
.HYDROLOGY...
A SERIES OF SHOWERS AND THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN
WILL AFFECT THE REGION THROUGH TONIGHT AND SATURDAY MORNING.
EVENT PRECIPITATION TOTALS SHOULD AVERAGE 1 TO 3 INCHES WITH LOCAL
AMOUNTS TO AROUND 5 INCHES. EACH SERIES OF THUNDERSTORMS WILL MAKE
THE REGION MORE VULNERABLE TO FLOODING AS IT SOAKS THE GROUND AND
RAISES STREAM LEVELS. FORECAST SOUNDINGS FROM BOTH THE GFS AND NAM
SHOW PWATS GREATER THAN 2 INCHES WITH BOTH THE RFC AND HPC FFG
SUGGESTING 1 AND 3 HOUR RAIN TOTALS AROUND 2 AND 3 INCHES
RESPECTIVELY IN THE WATCH AREA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ054-055-
060>062-067>071.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ001-007>010-
012-015>019.
HIGH SURF ADVISORY FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY FOR
NJZ014-024>026.
DE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DEZ001.
HIGH SURF ADVISORY FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY FOR
DEZ004.
MD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
FOR ANZ431-450>455.
&&
SYNOPSIS...HEAVENER/STAUBER
NEAR TERM...STAUBER
SHORT TERM...HEAVENER
LONG TERM...HEAVENER
AVIATION...IOVINO
MARINE...IOVINO
HYDROLOGY...Hazardous weather outlook, Aug 21, 6:29 PM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 629 PM EDT FRI AUG 21 2009 DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071- 222230- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 629 PM EDT FRI AUG 21 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL TOTALS AND ANY REPORTS OF OBSERVED FLOODING. DEZ004-NJZ014-024-222230- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- 629 PM EDT FRI AUG 21 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-222230- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 629 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ025-026-222230- COASTAL ATLANTIC-COASTAL OCEAN- 629 PM EDT FRI AUG 21 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-222230- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 629 PM EDT FRI AUG 21 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-222230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 629 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 10:07 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1007 PM EDT FRI AUG 21 2009 MDZ008-012-015-220300- CECIL MD-KENT MD-QUEEN ANNES MD- 1007 PM EDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY... AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES EAST OF BALTIMORE...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MORGNEC AROUND 1010 PM... KENNEDYVILLE AROUND 1015 PM...PERRYVILLE...PORT DEPOSIT...OCTORARO... GALENA AROUND 1030 PM...WOODLAWN...WOODLAWN...CECILTON AND RICHARDSMERE AROUND 1035 PM. THE STRONGEST PART OF THE STORM WILL AFFECT CECIL COUNTY BUT OTHER THUNDERSTORMS WILL MOVE THROUGH KENT AND QUEEN ANNES COUNTIES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. EBERWINE
Special weather statement, Aug 21, 11:14 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1114 PM EDT FRI AUG 21 2009 DEZ001-002-MDZ008-012-015-019-020-220445- CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNES MD- TALBOT MD- 1114 PM EDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW CASTLE...QUEEN ANNES AND TALBOT COUNTIES... AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CENTERVILLE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR MARYDEL... HENDERSON AROUND 1130 PM...HARTLY...TEMPLEVILLE AROUND 1145 PM... KENTON...CLAYTON AROUND MIDNIGHT...SMYRNA...CHAMBERSVILLE AROUND 1215 AM...ODESSA AND MOUNT PLEASANT AROUND 1230 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
Special weather statement, Aug 22, 12:20 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1220 AM EDT SAT AUG 22 2009 DEZ001-002-MDZ015-020-NJZ007>010-015>019-021-PAZ061-062-068>071- 220615- BUCKS PA-CAMDEN NJ-CAROLINE MD-CUMBERLAND NJ-DELAWARE PA- GLOUCESTER NJ-HUNTERDON NJ-KENT DE-LEHIGH PA-MERCER NJ-MONTGOMERY PA- MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ- PHILADELPHIA PA-QUEEN ANNES MD-SALEM NJ-SOMERSET NJ-WARREN NJ- 1220 AM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS SOME WITH HEAVY RAIN WILL AFFECT BUCKS... BURLINGTON...CAMDEN...CAROLINE...CUMBERLAND...DELAWARE... GLOUCESTER...HUNTERDON...KENT...LEHIGH...MERCER...MONTGOMERY... MORRIS...NEW CASTLE...NORTHAMPTON...PHILADELPHIA...QUEEN ANNES... SALEM...SOMERSET AND WARREN COUNTIES... AT 1215 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF EASTON TO 14 MILES SOUTHWEST OF DOVER...MOVING EAST-NORTHEAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL BE NEAR LEBANON...CALIFON...SOUTH PHILADELPHIA...AND ABINGTON AROUND 1225 AM...LONG VALLEY...KENSINGTON...CENTER CITY...AND WEST DEPTFORD AROUND 1230 AM. VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:14 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 3 hr |
| Aug 21, 11:49 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 116 min |
| Aug 22, 1:28 AM EDT | Flash Flood Warning | PHI | Caroline, Queen Anne's | 4 hr |
| Aug 22, 2:19 AM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 6 hr |
| Aug 22, 4:26 AM EDT | Areal Flood Advisory | PHI | Caroline | 6 hr |
| Aug 22, 5:42 AM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's | 3 hr |
| Aug 22, 8:12 AM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 3 hr |
| Aug 22, 3:53 PM EDT | Flash Flood Warning | PHI | Caroline, Talbot | 6 hr |
| Aug 22, 4:46 PM EDT | Flash Flood Warning | PHI | Caroline | 5 hr |
| Aug 22, 5:40 PM EDT | Areal Flood Warning | PHI | Caroline | 14 hr |
| Aug 22, 6:02 PM EDT | Flash Flood Warning | PHI | Cecil, Kent, Queen Anne's | 4 hr |
Nearby
Areal Flood Warnings in Maryland, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.